Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 789, NWS Jackson, MS

November 27, 2001Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 27, 2001, 4:06 AM CST for Concordia Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 27, 2001, 4:06 AM CST (10:06 UTC)
Expired
Nov 27, 2001, 4:45 AM CST
In force
39 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Concordia Parish, LA

The radar

The Ft Polk radar (KPOE), 121 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1466 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WUUS54 KJAN 271008
SVRJAN
LAC029-271045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
406 AM CST TUE NOV 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA

* UNTIL 445 AM CST

* AT 406 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM ABOUT 17 MILES SOUTHWEST OF VIDALIA...MOVING 
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL CONCORDIA PARISH 

LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH 
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM 
PASSES.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3128 9183 3120 9168 3133 9155 3145 9171

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 3:25 AM CST, 41 minutes earlier.

Area forecast discussion, Nov 27, 3:25 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 AM CST TUE NOV 27 2001
CORRECTED TO ADD FLOOD WATCH FOR NORTHWEST AND WEST CENTRAL ZONES

ANOTHER COMPLEX WEATHER SITUATION IS TAKING SHAPE THROUGH THE SHORT
TERM PERIOD. A POTENTIAL FLOODING SITUATION IS DEVELOPING OVER
WESTERN PORTIONS OF THE FORECAST AREA FOR THIS AFTERNOON AND TONIGHT
WITH SOME SEVERE STORMS POSSIBLE ACROSS THE FORECAST AREA TODAY.
THERE APPEARS TO BE A GOOD POSSIBILITY OF SIGNIFICANT SEVERE WEATHER
ACROSS THE FORECAST AREA FROM WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT.

THUNDERSTORMS ARE ALREADY ONGOING AT THE PRESENT TIME OVER WESTERN
PORTIONS OF THE FORECAST AREA. THIS THUNDERSTORM ACTIVITY IS IN
ADVANCE OF A COLD FRONT THAT IS LOCATED FROM WESTERN ILLINOIS
SOUTHWARD ACROSS EASTERN ARKANSAS AND INTO NORTHWESTERN LOUISIANA.
THIS FRONT IS EXPECTED TO PUSH EASTWARD TO A POSITION ORIENTED FROM
NORTHEAST TO SOUTHWEST ACROSS MISSISSIPPI BY EARLY AFTERNOON TODAY.
THEN...THE FRONT WILL REMAIN NEARLY STATIONARY OR POSSIBLY MOVE
WESTWARD INTO WESTERN MISSISSIPPI BY WEDNESDAY MORNING. BY LATE
WEDNESDAY AFTERNOON...A SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO
DEVELOP ALONG THE FRONT IN SOUTHWEST MISSISSIPPI AND MOVE
NORTH-NORTHEAST ALONG THE FRONTAL BOUNDARY. AN UPPER LEVEL TROUGH
FINALLY PUSHES THE SURFACE BOUNDARY EAST OF THE AREA ON
THURSDAY...USHERING IN MUCH COOLER AND DRIER AIR FOR THURSDAY.

A FLOOD WATCH WILL BE ISSUED FOR TODAY AND TONIGHT FOR COUNTIES AND
PARISHES ALONG AND WEST OF A WINNSBORO...LOUISIANA TO ROLLING FORK
TO GREENWOOD TO GRENADA...MISSISSIPPI LINE. THIS AREA HAS ALREADY
HAD SIGNIFICANT RAINFALL OVERNIGHT...WITH MORE RAIN IN STORE FOR
TODAY AND TONIGHT. A FEW SEVERE STORMS WILL ALSO BE POSSIBLE ACROSS
THE FORECAST AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE
GREATEST THREAT...BUT A FEW TORNADOES COULD ALSO BE
POSSIBLE...MAINLY IN PORTIONS OF MISSISSIPPI EAST OF THE COLD FRONT.
WILL ONLY MENTION SEVERE IN FIRST PERIOD AT THIS TIME...BUT BELIEVE
SEVERE STORMS COULD BE POSSIBLE THROUGHOUT THE PERIOD ALL THE WAY
INTO WEDNESDAY NIGHT WITH THE STRONGEST THREAT OF SEVERE STORMS FROM
WEDNESDAY EVENING INTO WEDNESDAY NIGHT AHEAD OF THE STRONG COLD
FRONT. UPPER LEVEL WINDS ALSO LOOK VERY FAVORABLE FOR SEVERE STORM
DEVELOPMENT BY WEDNESDAY NIGHT AS THE LOWER MISSISSIPPI VALLEY COULD
BE IN THE RIGHT FRONT QUADRANT OF THE UPPER LEVEL JET. WILL KEEP
CATEGORICAL POPS THROUGH WEDNESDAY NIGHT FOR WESTERN HALF OF
FORECAST AREA. POPS FOR THE FIRST THREE PERIODS WILL BE IN THE 50 TO
6O PERCENT RANGE FOR THE EAST CENTRAL AND SOUTHEAST ZONES.

FOR TEMPERATURES...WILL GO ABOVE AVN/NGM GUIDANCE FOR TODAY SINCE
TEMPERATURES AT 3 AM AT JACKSON AND MERIDIAN ARE STILL AROUND
70...WHICH WAS CLOSE TO THE FORECAST HIGH FOR MODEL GUIDANCE FOR
TODAY. WILL GENERALLY STAY A BIT HIGHER THAN MODEL GUIDANCE THROUGH
WEDNESDAY...THEN WILL GO CLOSER TO NGMS WARMER TEMPERATURES FOR
WEDNESDAY NIGHT.

IN THE EXTENDED...THE FRONT PUSHING THROUGH FROM WEDNESDAY NIGHT
INTO THURSDAY WILL BRING IN MUCH COOLER DRIER WEATHER FOR THE
EXTENDED PERIOD. EXPECT DRY WEATHER WITH SEASONAL TEMPERATURES.

PRELIM NUMBERS
JAN 73/64/72/53 999+
MEI 75/63/74/56 7669

.JAN...
MS...FLOOD WATCH NORTHWEST MISSISSIPPI ZONES.
LA...FLOOD WATCH EXTREME NORTHEAST LA ZONES.
AR...FLOOD WATCH EXTREME SOUTHEAST AR ZONES.
15

In the hours before

Local storm report, Nov 26, 11:41 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1141 PM CST MON NOV 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    GRAND LAKE                AR   0.75 INCH HAIL
11/26/01   CHICOT                         REPORTED BY CHICOT COUNTY
                                          EMA.

1045 PM    PACE                      MS   0.75 INCH HAIL
11/26/01   BOLIVAR                        REPORTED BY BOLIVAR
                                          COUNTY EMA.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 6:14 PM CSTTornado WarningJANEast Carroll, West Carroll46 min
Nov 27, 6:35 AM CSTFlash Flood WarningJANCatahoula, Concordia2 hr
Nov 27, 8:55 AM CSTFlash Flood WarningJANCatahoula, Concordia3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.